MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4, g4: model number is not sold in the us but similar device is sold under model ch-10.This product was used for the di and 501k.D4 and h4 there are two possible lot numbers: lot# 13892524, expiration date: 01 jan 2027, manufacture date: 30 jan 2024.Lot# 13921306, expiration date: 03 jan 2027, manufacture date: 03 feb 2024.E tab: the complaint was received through: (b)(6).Investigation summary: a series of photos were shared by the customer, where a separation between the chemolock and the spike bond is observed, a dry residual inside the chemolock port is observed.No additional damage or anomalies were confirmed.One (1) used list# kl-bs001u3, chemosafelock bag spike was returned for evaluation.As received the chemolock port was observed to be separated from spike.The separated components were analyzed with uv light and the presence of solvent inside the chemolock port was observed and no fully lubrication inside the spike was confirmed.However, no physical damage, torn or bent conditions were observed.A possible dhr lot and relevant commodities were reviewed and no discrepancies, anomalies or nonconformances were identified that might lead the condition reported by the customer.Complaint of leaks can be confirmed based on the used physical sample evaluation and the photos provided by the customer.Based on the hard-hard connection, the probable cause was due to insufficient solvent applied during assembly process in ensenada.
 
Event or Problem Description
A complaint was received regarding a chemosafelock bag spike that experienced leakage during patient use.The reporter stated, ¿leakage." the event occurred after use.The sample is not contaminated with blood or body fluid.There was no reported impact of event on patient.There was no reported impact on medical institution worker.The affected sample is available to be sent for investigation.There was patient involvement and no patient harm.Additional information received 08-oct-2024 stating "leakage was observed at the bonding portion between the connector and spike during infusion." one(1) actual sample was received connected to a saline bottle(otsuka/100ml).With ¿as-received¿ condition, our in-house kl-msu3 and syringe, which is filled with water, were connected to the sample, and infusion/aspiration performance was tested.As a result, leakage was confirmed in between the body and spike.Although no anomalies were visually confirmed, when we slightly rotated the connection part between body and spike, the connection was removed.Upon closely checking the connection part, almost no trace of adhesive was confirmed, and resin was present on the inner wall of the male taper that indicated inappropriate adhesive application.Unknown medication involved.The event was not detected prior to direct patient use.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences and no medical/surgical intervention were required.The device was changed out/replaced with no further problems encountered.There is 1 problematic device, and is available to be tested and being returned for investigation.Mating device is not available to be tested.There was patient involvement.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20635165
Report Number9617594-2024-01574
Device Sequence Number12623217
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public00840619023676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot NumberP. LOTS SEE H.11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown